Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

I am pregnant and i have Hypermesis Graviderum

Hi, I am 5months pregnant suffering from Hypermesis Graviderum. Consulted several doctors in Delhi & Pune but did not get relief from excess vomitting and subsequent chest pain .as per Dr they have never experienced such kind of sysmptoms (15-20vomitings/day & chest pain, back pain ) Though I had ondesteron injection, drotin injection, Histec injection & drips time to time but did not get relief completely even a single day since my 3rd month. Pls advice what medicine can work as it is difficult to tolerate till 9months.My father is a doctor and he has consulted with several gynecologists. We have conducted all tests (pathology, ECG , Sonography, etc) & everything is normal. I had faced such type of symptoms during my first child who is 5yrs old now but this time the severity is very high. Even injectable medicines does not effect. Pls advice. Nazia Mumtaz, Cuttack, India,31years,weight 60kg,height- 160cm
Asked On : Sat, 9 Apr 2011
Answers:  5 Views:  188
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
welcome to healthcaremagic
usually the symptoms pass of with advancement of pregnancy
you are too worried
you have got all the tests done and found nothing abnormal
there may be some element of gastro oesophagial regurgitation
take non spicy small frequent foods
do not take water with food .drink afterwards
raise the head end of bed by 30 degree or more
take domperidon 10 mg 8 hrly and suitable h2receptor blockers
you may need some sedation
nutrition and hydration of body must be maintained
do not be nervous
you had same thing earlier and you have passed through that
this time also every thing will be all right
Answered: Sat, 9 Apr 2011
I find this answer helpful
  User's Response
Hi Dr, Thanks for the response & advice.
As Nazia is not well again so I am writing on her behalf. Actually during 1st pregnancy the severity of vomitting & chest pain was less as compared to present sitaution. Earlier injection Emset-ondesteron/Rantidiene/ etc was responded at least for few days& as and when required we were injecting phenergen /perinorm/drotin etc. But this time after 3rd month she has never felt normal atleast for 24hrs.Everyday she suffers from vomitting and after 5-6vomittings she suffers from chest pain which lead to unbearable back pain and she even cannot sleep.Dr suspected gastro oesophagial regurgitation as suggested by you and she had taken Pantoprazole & domperidone combination, anaesthetic anatacid gel (mucaine/sucral-O etc), His father being a doctor tried his best in consultation with several doctors but instead of subsiding with advancement of pregnancy this symptoms increases day by day. As it is difficult for her to take food more than 100ml so if vomitting persists we try to inject drips and injection as oral medicine does not remain in stomach even for 2minutes. Admitted twice in hospital (aditya birla and again in some local maternity hospital in pune ) but the treatemnt was same as I have mentioned above got relief after 3-4days and again the symptom started after 2days in severe.She does not feel nervous ever but this untolerable chest pian and back pain broke her in to tears and irritating. Please advice which sedative is safe during pregnancy. Normally drotin subsides her pain for few hours but again started after few vomittings.What else can be tried at this stage.

thanks & regards,
Answered: Sat, 9 Apr 2011
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
please look for other cause of vomiting that may be associated with pregnancy
any gall bladder pathology or pancreatic pathology should be excluded
as painkiller inj tramadol may be used and repeated
pain should be relieved
i hope she she be all right soon
Answered: Sat, 9 Apr 2011
I find this answer helpful
  User's Response
Thanks Dr.
We had tried tramadol but it induced vomitting so stopped.
Do you advice any sedative which is safe during pregnancy at least when she suffers from severe pain.
thanks ®ards,
Answered: Sun, 10 Apr 2011
General & Family Physician Dr. Syed Anwar Nadeem's  Response
A-A Nazia & Zakir

After reading details I suggest you take a cup of black tea after every three hours & take light meals after half an hour after taking tea but please stop all medicines before this to start do it for three days then tell me you will be fine IA
Answered: Sat, 14 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor